MAUDE Adverse Event Report: MICROVENTION, INC. HYDROFILL 10 ADVANCED; NEUROVASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. HYDROFILL 10 ADVANCED; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 7310-0720
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Difficult to Remove (1528); Stretched (1601); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was returned to the manufacturer for evaluation.The investigation is underway.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with the use of the device.
 
Event or Problem Description
It was reported that stent-assisted coiling was performed for a large aneurysm in a tortuous vessel.After several coils had been placed, the embolization coil could not fit entirely in the aneurysm.After 6-7 minutes of coil retraction and advancement attempts, 1:1 movement was lost.During attempted coil removal, the coil stretched.A gooseneck snare was used to assist with coil removal and the coil detached.The implant coil was left in place with some coil extending outside the aneurysm and the patient was put on dual antiplatelet/asa therapy post-procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
The implant was not returned with the device.The pusher was broken into multiple pieces.The proximal end of the pusher was not returned for analysis.The pusher appeared to have been cut prior to return.A portion of the pusher was returned outside of the microcatheter and had sustained kinks and various forms of damage.Sections of the body coil were stretched and in some portions was stretched to the point of having no coil shape.The microcatheter was returned and had also been cut into multiple sections prior to return, preventing detailed analysis.The distal end of the microcatheter had a strand of the body coil exiting the end and forming a wire mass.The microcatheter was found to be pinched in multiple locations, preventing advancement and retraction in the distal end.Based on the investigation findings and available information, the reported complaint is non-verifiable.The implant was not returned, preventing detailed investigation into the reported complaint.Additionally, the microcatheter and pusher were cut prior to return, limiting the ability to simulate the user experience.Severe damage was present on the device prior to return.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.

Brand Name
HYDROFILL 10 ADVANCED
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo, ca
MDR Report Key9862431
Report Number2032493-2020-00069
Device Sequence Number16777594
Product Code HCG
UDI-Device Identifier00816777023421
UDI-Public(01)00816777023421(11)191001(17)240930(10)1910011W5
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K112226
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2024
Device Model Number7310-0720
Device Lot Number1910011W5
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2020
Initial Date Received by Manufacturer 02/19/2020
Supplement Date Received by Manufacturer03/10/2020
Initial Report FDA Received Date03/20/2020
Supplement Report FDA Received Date04/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;